MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEM EXTENSION REPLACEMENT SCREW; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEM EXTENSION REPLACEMENT SCREW; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 05/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: nexgen stemmed tibial component, catalog #: 00598003702, lot #: 64197779.Nexgen articular surface, catalog #: 00596203214, lot #: 63769766.Nexgen all poly patella, catalog #: 00597206632, lot #: 64163561.Cem fem/cem tib/ prlng art surf/xlpe pat, catalog #: 98000200106, lot #: unknown.Taper plug, catalog #: 00596009900, lot #: 64203438.Stem ext replacement screw, catalog #: 00598009000, lot #: 64228338.Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to it remains implanted.Multiple mdr reports were filled for this event: 0002648920-2020-00298, 0001822565-2020-02046, 0001822565-2020-02047, 0002648920-2020-00354.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.There are warnings in the package insert that this type of event can occur and risks are addressed in risk documentation.The contact was sent the investigation results.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty.Subsequently, the patient has been experiencing pain, swelling, and heat in the knee.No revision procedure has been reported to date.Attempt for further information has been made, but no further information has been provided.

Brand Name
STEM EXTENSION REPLACEMENT SCREW
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10346287
Report Number0001822565-2020-02641
Device Sequence Number3748602
Product Code JWH
UDI-Device Identifier00889024217669
UDI-Public(01)00889024217669
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598009000
Device Lot Number64228338
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight100